MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD MICROPROBE¿ PROCESSOR (120 V); STATION PIPETTING AND DILUTING, FOR CLINICAL USE

BECTON, DICKINSON & CO. (SPARKS) BD MICROPROBE¿ PROCESSOR (120 V); STATION PIPETTING AND DILUTING, FOR CLINICAL USE
Catalog Number 250100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a bd microprobe¿ processor (120 v) had a false negative result.The following information was provided by the initial reporter: it was reported by the customer that false negative results compared to pap results.Customer reporting false negative results compared to pap results.Pap showing positive but the affirm is showing negative results.Confirmatory testing was complete by wet mount.There was no patient impact reported.
 
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a bd microprobe¿ processor (120 v) had a false negative result.The following information was provided by the initial reporter: it was reported by the customer that false negative results compared to pap results.Customer reporting false negative results compared to pap results.Pap showing positive but the affirm is showing negative results confirmatory testing was complete by wet mount.There was no patient impact reported.
 
Additional Manufacturer Narrative
H.6 investigation summary: the complaint alleges the affirm instrument (catalog number 250100 and serial number (b)(6) had a "false negative".Workflow was determined to be correct, no qc control issues, and no robot issue was noted.Review of device history record for instrument serial number, (b)(6) is not required as not enough information was available from the customer to provide review criteria.Service history review was not performed for the instrument as this instrument does not receive any service.No samples were returned to quality for investigation, and thus, root cause could not be determined and sample analysis did not occur.If samples are received at a later date, the complaint may be reopened and investigation will occur.Root cause cannot be determined with the information provided.Complaint is unconfirmed as no evidence of an instrument issue was provided.Complaint history for "results¿ was reviewed for the month of (b)(6) 2022.The upper control limit was not breached, and trends were not identified associated with this defect.Review of risk management documentation indicates that the potential risk of the reported failure mode was assessed as severity s4 with potential harm is spread of disease, ectopic pregnancy, pelvic inflammatory disease via document cay-rm-affirm-aph revision 05, lines 2, 3, 8, & 10.H3 other text : see h.10.

Brand Name
BD MICROPROBE¿ PROCESSOR (120 V)
Common Device Name
STATION PIPETTING AND DILUTING, FOR CLINICAL USE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14457627
Report Number1119779-2022-00723
Device Sequence Number20008482
Product Code JQW
UDI-Device Identifier00382902501008
UDI-Public0100382902501008
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K923268
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number250100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2022
Supplement Date Received by Manufacturer10/03/2022
Initial Report FDA Received Date05/20/2022
Supplement Report FDA Received Date10/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/21/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown